Alert archive / California / Wind Advisories in 2014
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 8, 2014, 1:50 PM PST for San Diego County, California. It took effect at Mar 9, 2014, 1:00 AM PST. It was in force for 101 min.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2014, 1:50 PM PST (21:50 UTC)
- In effect from
- Mar 9, 2014, 1:00 AM PST
- Expired
- Mar 9, 2014, 3:41 AM PDT
- In force
- 101 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS76 KSGX 082150 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST SAT MAR 8 2014 ...GUSTY EAST WINDS REDEVELOP OVER THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS LATE TONIGHT... .THE NORTHEAST OFFSHORE PRESSURE GRADIENTS ARE WEAKENING THIS AFTERNOON TO BELOW ADVISORY CRITERIA. HOWEVER...THE GRADIENTS WILL TURN MORE EASTERLY TONIGHT AND INCREASE ONCE AGAIN...ESPECIALLY OVER SAN DIEGO COUNTY. CAZ050-058-090600- /O.EXP.KSGX.WI.Y.0015.000000T0000Z-140308T2200Z/ /O.NEW.KSGX.WI.Y.0016.140309T0900Z-140310T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 150 PM PST SAT MAR 8 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY. * WINDS...AREAS OF EAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH. * LOCATION...NEAR THE FOOTHILLS. * TIMING...ALTHOUGH THE WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON...THEY WILL INCREASE AGAIN TONIGHT...PEAKING SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055>057-082300- /O.EXP.KSGX.WI.Y.0015.000000T0000Z-140308T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 150 PM PST SAT MAR 8 2014 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... OFFSHORE PRESSURE GRADIENTS WILL CONTINUE TO WEAKEN THIS AFTERNOON...WITH GUSTS UP TO 30 MPH. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 2 PM. $$ PALMER
2 follow-up statements
752 WWUS76 KSGX 090506 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 906 PM PST SAT MAR 8 2014 ...GUSTY EAST WINDS IN THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS TONIGHT THROUGH SUNDAY AFTERNOON... .EAST WINDS WILL STRENGTHEN OVERNIGHT AS OFFSHORE PRESSURE GRADIENTS INCREASE. STRONGEST WINDS EXPECTED ALONG THE WEST SLOPES OF THE CUYAMACA AND LAGUNA MOUNTAINS...LOCALLY INTO THE FOOTHILLS AND FAR INLAND VALLEYS. WINDS PEAKING EARLY SUNDAY MORNING BEFORE GRADUALLY DIMINISHING THROUGH THE AFTERNOON. CAZ050-058-091300- /O.CON.KSGX.WI.Y.0016.140309T0900Z-140310T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 906 PM PST SAT MAR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... * WINDS...AREAS OF EAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS UP TO 55 MPH. * LOCATION...COASTAL SLOPES OF THE MOUNTAINS...THE FOOTHILLS...AND THE FAR INLAND VALLEYS INCLUDING VALLEY CENTER...RAMONA...AND ALPINE. * TIMING...TONIGHT THROUGH SUNDAY AFTERNOON. STRONGEST WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
498 WWUS76 KSGX 091041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 341 AM PDT SUN MAR 9 2014 ...LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS INTO THIS AFTERNOON... .NORTHEAST WINDS ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS INTO THIS AFTERNOON. CAZ050-058-092100- /O.UPG.KSGX.WI.Y.0016.000000T0000Z-140310T0000Z/ /O.NEW.KSGX.HW.W.0005.140309T1041Z-140310T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 341 AM PDT SUN MAR 9 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 70 MPH NEAR MOUNTAIN RIDGE TOPS AND IN MOUNTAIN WAVES OVER THE COASTAL FOOTHILLS. * LOCATION...NEAR MOUNTAIN RIDGE TOPS WESTWARD INTO THE INLAND VALLEYS. * TIMING...STRONGEST WINDS NEAR THE MOUNTAIN RIDGE TOPS THROUGH SUNRISE. WINDS WILL BECOME MORE WIDESPREAD AFTER SUNRISE WITH OCCASIONAL STRONGER GUSTS IN THE INLAND VALLEYS IN MOUNTAIN WAVES DURING THE MID TO LATE MORNING. WINDS WILL GRADUALLY DECREASE DURING THE MID TO LATE AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * REPORTS...STRONGEST GUST OVERNIGHT HAS BEEN 68 MPH AT LUCKY FIVE RANCH IN THE SAN DIEGO COUNTY MOUNTAINS...ON THE SUNRISE HIGHWAY EAST OF LAKE CUYAMACA...WITH A GUST TO 59 MPH AT CRESTWOOD...TO THE NORTHWEST OF BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:50 PM PST, 0 minutes earlier.
Area forecast discussion, Mar 8, 1:50 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST SAT MAR 8 2014
.SYNOPSIS...
UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL THROUGH
SUNDAY...WITH TEMPERATURES RUNNING 10 TO 15 DEGREES ABOVE AVERAGE.
GUSTY EAST WINDS WILL ALSO REDEVELOP TONIGHT OVER SAN DIEGO COUNTY.
OTHERWISE...A GRADUAL COOLING TREND WILL BEGIN ON MONDAY...WITH THE
MARINE LAYER AND ONSHORE FLOW RETURNING BY MONDAY NIGHT...AS A
TROUGH MOVES INLAND TO OUR NORTH. HIGH PRESSURE WILL SLOWLY REBUILD
OVER THE REGION FOR THE LATTER PART OF THE WORK WEEK AND NEXT
WEEKEND...WITH DRY AND WARMER CONDITIONS PREVAILING. PERIODS OF
GUSTY OFFSHORE WINDS WILL ALSO BE POSSIBLE MIDWEEK ONCE AGAIN.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY SHOWS THE LARGE RIDGE OF HIGH PRESSURE OVER THE
WEST SLOWLY SHIFTING INLAND THIS AFTERNOON...AS A TROUGH DIGS OVER
THE PACIFIC. AS A RESULT...A FEW HIGH CLOUDS ARE APPROACHING
SOUTHERN CALIFORNIA FROM THE WEST...WHICH WILL LIKELY MAKE FOR A
PRETTY SUNSET THIS EVENING. OTHERWISE...TEMPERATURES ARE RUNNING 8
TO 18 DEGREES WARMER TODAY THAN THIS TIME YESTERDAY...WITH SEVERAL
OF OUR COASTAL LOCATIONS EVEN TOPPING OUT IN THE LOWER 80S.
HOWEVER...A WEAK SEA BREEZE IS RETURNING TO THE COASTAL AREAS...AS
THE OFFSHORE GRADIENTS WEAKEN AT THIS TIME. SINCE THE CURRENT WIND
SPEEDS ARE BELOW ADVISORY THRESHOLDS...WILL LET THE WIND ADVISORY
EXPIRE AT 2 PM TODAY. HOWEVER...THE LOCAL WRF SHOWS THE OFFSHORE
EASTERLY GRADIENT INCREASING AGAIN TONIGHT...WITH THE FOCUS OF THE
UPPER LEVEL SUPPORT NOW ON SAN DIEGO COUNTY. THE WRF SHOWS 850 MB
WINDS RANGING BETWEEN 35 AND 45 KTS...SO WILL ISSUE A NEW WIND
ADVISORY FOR THE COASTAL FOOTHILLS AND MOUNTAINS OF SAN DIEGO COUNTY
WITH THE AFTERNOON PACKAGE. OTHERWISE...EXPECT A VERY MILD AND
PLEASANT EVENING TO PREVAIL ACROSS THE SOUTHLAND THIS EVENING...WITH
ANOTHER WARM DAY IN STORE FOR TOMORROW...AS TEMPERATURES REMAIN
WITHIN A COUPLE OF DEGREES OF THOSE TODAY.
COOLER CONDITIONS WILL THEN DEVELOP FOR THE FIRST PART OF THE WORK
WEEK...ESPECIALLY FOR AREAS WEST OF THE MOUNTAINS...AS A TROUGH OF
LOW PRESSURE MOVES INLAND ACROSS NORTHERN CALIFORNIA. THE MARINE
LAYER WILL LIKELY RETURN TO THE COASTAL AREAS DURING THIS TIME AS
WELL...WITH PATCHY LOW CLOUDS AND FOG POSSIBLE ALONG THE COAST
DURING THE LATE NIGHT AND EARLY MORNING HOURS. ONSHORE FLOW WILL
ALSO RETURN AND STRENGTHEN ON MONDAY...WITH SOME GUSTY WEST WINDS
POTENTIALLY DEVELOPING IN THE MOUNTAINS AND DESERTS. THAT BEING
SAID...THESE WINDS WILL QUICKLY TURN BACK OFFSHORE DURING THE DAY ON
TUESDAY...AS A SURFACE HIGH PRESSURE RIDGE BUILDS BACK INTO THE
GREAT BASIN.
THE MODELS ARE ALSO STARTING TO HINT THAT AN UPPER LEVEL LOW WILL
FORM OVER SOUTHERN CALIFORNIA LATE IN THE WORK WEEK. IF THIS
SCENARIO HAPPENS RATHER THAN THE BUILDING RIDGE...DRY CONDITIONS
WILL STILL PREVAIL...BUT TEMPERATURES WILL LIKELY ONLY SEE MINOR
FLUCTUATIONS THROUGH THE END OF THE WORK WEEK. WEAK OFFSHORE FLOW
MAY TURN ONSHORE FLOW ON FRIDAY...WITH A POSSIBLE RETURN OF THE
MARINE LAYER. HOWEVER...IT APPEARS THAT THE RIDGE WILL FINALLY
REBUILD BY NEXT WEEKEND THOUGH...WITH DRY AND WARMER CONDITIONS
PREVAILING.
&&
.AVIATION...
082100Z...GUSTY NE WINDS THROUGH MTN PASSES AND CANYONS TO 35 KT
THROUGH THIS AFTN. MDT UDDFS AND LLWS WILL CONTINUE OVER AND W OF
THE MTNS INTO TONIGHT. OTHERWISE...FEW HIGH CLOUDS WITH UNRESTRICTED
VIS THROUGH SUN.
&&
.MARINE...
SWELL AND SURF WILL CONTINUE TO DIMINISH THIS AFTERNOON...WITH
STRONG RIP CURRENTS CONTINUING INTO SUN.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 1 AM PST TO 5 PM PDT SUNDAY FOR THE SAN
DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...PGNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.